Florida, 2012

Heavy Rain in Florida, June 9 to 10, 2012

June 9 to 10, 2012 · NWS JAX · 4 events in 1 county or zone

A surface front over central Florida lifted northward as a warm front in advance of an approaching Gulf of Mexico Low pressure system. Locally heavy rainfall developed in the afternoon and evening over a moist and unstable airmass.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A surface front over central Florida lifted northward as a warm front in advance of an approaching Gulf of Mexico Low pressure system. Locally heavy rainfall developed in the afternoon and evening over a moist and unstable airmass.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 9, 8:07 PM EST, 8 minutes earlier.

Area forecast discussion, Jun 9, 8:07 PM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
907 PM EDT SAT JUN 9 2012

.UPDATE...
WARM FRONT IS LIFTING NWD OVER NE FL THIS EVENING PRODUCING SCTD
TO NUMEROUS SHOWERS WITH EMBEDDED TSTMS. LOCALLY HEAVY RAINS HAVE
OCCURRED BUT FOR MOST PART THE ACTIVITY HAS KEPT MOVING AND MAJOR
FLOODING HAS NOT BEEN REPORTED ALTHOUGH SOME TRAINING SHOWERS HAVE
RECENTLY BEEN NOTED OVER CLAY AND DUVAL COUNTIES. RADAR SHOWS
MOVING NORTH AND NE WITH VERY FEW SHOWERS LEFT OVER THE SOUTHERN
ZONES...HOWEVER THE RAP AND NAM INDICATE A SHORTWAVE CURRENTLY
NEAR APALACHEE BAY WILL TRACK OVER NE FL LATER TONIGHT BRINGING
ANOTHER ROUND OF SCATTERED SHOWERS ACRS NE FL. AS THE FRONT PUSHES
NWD...BULK OF SHOWERS/STORMS WILL SPREAD INTO SE GA AND OVER THE
COASTAL WATERS. TEMPS ARE ON TRACK AND UPDATES HAVE BEEN CONFINED
TO POPS AND WINDS.

&&

.AVIATION...
GNV AND VQQ REPORT IFR CIGS WITH RAIN IN VICINITY. THINK CIGS WILL
REMAIN LOW OVERNIGHT AND WILL AMEND TAFS FOR THESE SITES. MVFR
CIGS ARE POSSIBLE TONIGHT AT JAX AND CRG.

&&

.MARINE...
SCEC CONDS OCCURRING AT THE BOUYS AND WILL KEEP HEADLINE GOING
TONIGHT. HAVE BUMPED UP WINDS TO REFLECT REPORTS FROM THE BUOYS
AND THEN SHOW DECREASING WIND SPEEDS TOWARD SUNRISE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  69  88  70  92 /  60  90  80  50
SSI  73  83  75  86 /  60  70  60  20
JAX  70  89  71  91 /  70  80  70  30
SGJ  73  86  73  87 /  70  60  50  20
GNV  71  91  71  92 /  40  60  40  30
OCF  71  92  72  93 /  30  50  40  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

MKT/BN/SPC
Hazardous weather outlook, Jun 9, 7:22 PM EST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
822 PM EDT SAT JUN 9 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-101119-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL
CAMDEN-
822 PM EDT SAT JUN 9 2012

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

...LOCALLY HEAVY RAINFALL POSSIBLE ACROSS PORTIONS OF THE FORECAST
AREA...

.DAY ONE...TONIGHT...

SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT  AS A
WARM FRONT LIFTS NORTHWARD INTO SOUTHEAST GEORGIA. LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE AS STORMS MOVE NORTH TO NORTHEAST AROUND
10 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY...

SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THE FORECAST PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

ENYEDI/JCH/MKT

In the hours before

Special weather statement, Jun 9, 4:45 PM EST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
545 PM EDT SAT JUN 9 2012

FLZ023-030-092230-
BAKER-UNION-
545 PM EDT SAT JUN 9 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
BAKER AND NORTHEASTERN UNION COUNTIES FOR STRONG WINDS...SMALL HAIL
AND EXCESSIVE LIGHTNING VALID UNTIL 630 PM EDT...

AT 545 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CENTERED 3 MILES NORTHWEST OF RAIFORD...MOVING NORTHEAST AT 20 MPH.
WILL ALSO AFFECT AREAS AROUND RAIFORD...JOHNSTOWN...ELLERBEE...
SANDERSON...GLEN SAINT MARY AND MACCLENNY THROUGH 630 PM EDT. HAIL UP
TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3037 8220 3022 8206 3003 8226 3013 8243
TIME...MOT...LOC 2145Z 220DEG 17KT 3010 8226

NELSON
Special weather statement, Jun 9, 5:20 PM EST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
620 PM EDT SAT JUN 9 2012

FLZ023-025-030>032-092300-
BAKER-BRADFORD-CLAY-DUVAL-UNION-
620 PM EDT SAT JUN 9 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
CLAY...NORTHEASTERN BRADFORD...SOUTHEASTERN BAKER...NORTHEASTERN
UNION AND EXTREME SOUTHWESTERN DUVAL COUNTIES FOR STRONG WINDS AND
FUNNEL CLOUDS VALID UNTIL 700 PM EDT...

AT 620 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER ELLERBEE...OR 4 MILES NORTHEAST OF
RAIFORD...MOVING NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND ELLERBEE AND MAXVILLE THROUGH 700 PM EDT.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. IF FURTHER
INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3030 8206 3014 8196 3003 8220 3017 8226
TIME...MOT...LOC 2220Z 239DEG 11KT 3011 8218

NELSON
Special weather statement, Jun 9, 5:48 PM EST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
648 PM EDT SAT JUN 9 2012

FLZ023-030-031-092330-
BAKER-BRADFORD-UNION-
648 PM EDT SAT JUN 9 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
BRADFORD...SOUTHERN BAKER AND UNION COUNTIES FOR STRONG WINDS AND
FUNNEL CLOUDS VALID UNTIL 730 PM EDT...

AT 648 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST
OF ELLERBEE TO JOHNSTOWN TO LAKE BUTLER TO 5 MILES SOUTHWEST OF
DUKES...MOVING EAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND LAKE BUTLER...DUKES...JOHNSTOWN...RAIFORD...
ELLERBEE AND NEW RIVER THROUGH 730 PM EDT. GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR
HAS INDICATED WEAK ROTATION WITHIN THIS STORM. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3024 8214 3002 8211 2997 8216 2989 8227
      2996 8251 3001 8245 3005 8238 3023 8237
TIME...MOT...LOC 2248Z 278DEG 14KT 3014 8228 3004 8227
          3000 8234 2993 8247

NELSON
Special weather statement, Jun 9, 6:06 PM EST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
706 PM EDT SAT JUN 9 2012

FLZ020-022-GAZ162-163-092345-
CLINCH-COLUMBIA-ECHOLS-HAMILTON-
706 PM EDT SAT JUN 9 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CLINCH...
ECHOLS...NORTHERN COLUMBIA AND NORTHEASTERN HAMILTON COUNTIES FOR
STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 745 PM EDT...

AT 706 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST
OF MAYDAY TO 10 MILES WEST OF NEEDMORE TO 7 MILES SOUTHEAST OF
JASPER...MOVING NORTHEAST AT 25 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND JASPER...STATENVILLE...MAYDAY...DU PONT...
NEEDMORE...HOMERVILLE AND FARGO THROUGH 745 PM EDT. GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER
RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY
DEVELOP WITH LITTLE OR NO ADVANCE WARNING. IF FURTHER INTENSIFICATION
OCCURS A WARNING MAY BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3081 8311 3086 8309 3086 8302 3088 8298
      3107 8298 3118 8286 3093 8253 3061 8251
      3043 8299 3065 8301 3080 8314
TIME...MOT...LOC 2306Z 235DEG 20KT 3089 8303 3072 8283
          3046 8286

NELSON
Special weather statement, Jun 9, 6:48 PM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
748 PM EDT SAT JUN 9 2012

FLZ020-022-GAZ132-149-150-162>164-100030-
ATKINSON-CHARLTON-CLINCH-COFFEE-COLUMBIA-ECHOLS-HAMILTON-WARE-
748 PM EDT SAT JUN 9 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WARE...
SOUTHEASTERN ATKINSON...CLINCH...SOUTHEASTERN COFFEE...EASTERN
ECHOLS...NORTHWESTERN COLUMBIA...EASTERN HAMILTON AND NORTHWESTERN
CHARLTON COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 830
PM EDT...

AT 748 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
PEARSON TO 9 MILES NORTH OF FARGO TO 5 MILES EAST OF BELMONT...MOVING
NORTHEAST AT 35 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND BELMONT...NEEDMORE...HOMERVILLE...DU PONT...FARGO...
PEARSON...COGDELL...ARGYLE...MANOR AND AXSON THROUGH 830 PM EDT.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3149 8265 3116 8229 3068 8231 3039 8281
      3084 8286 3127 8302
TIME...MOT...LOC 2348Z 218DEG 29KT 3121 8289 3083 8256
          3053 8263

NELSON
Special weather statement, Jun 9, 7:29 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
829 PM EDT SAT JUN 9 2012

FLZ022-023-GAZ150-152-163-164-100115-
BAKER-BRANTLEY-CHARLTON-CLINCH-COLUMBIA-WARE-
829 PM EDT SAT JUN 9 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
WARE...SOUTHWESTERN BRANTLEY...SOUTHEASTERN CLINCH...NORTHWESTERN
BAKER...NORTHEASTERN COLUMBIA AND NORTHWESTERN CHARLTON COUNTIES FOR
STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 915 PM EDT...

AT 829 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 15 MILES NORTH OF
STEVEN FOSTER STATE PARK TO 3 MILES SOUTHEAST OF STEVEN FOSTER STATE
PARK TO 21 MILES SOUTH OF STEVEN FOSTER STATE PARK...MOVING EAST AT
25 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
STEVEN FOSTER STATE PARK...RACE POND...WINOKUR...HOMELAND AND
FOLKSTON THROUGH 915 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS
INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH
LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3115 8205 3093 8195 3052 8218 3051 8255
      3078 8253 3107 8245
TIME...MOT...LOC 0029Z 249DEG 20KT 3104 8239 3080 8229
          3053 8244

NELSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 heavy rain. Local standard time, as filed.

Heavy Rain, Duval

When
June 9, 8:15 PM EST
Where
Duval County, 2.39 mi SSW of Greenfield
Reported by
Public
Coordinates
30.320, -81.470

Rainfall accumulations were estimated around 3 to 3.25 inches in eastern Duval County. Ponding of water was observed on Atlantic Blvd. near the intersection with Girvin Road.

Heavy Rain, Duval

When
June 9, 9:00 PM EST
Where
Duval County, Bowden
Reported by
Broadcast Media
Coordinates
30.270, -81.620

Portions of University Blvd were closed near the intersection of Philips Highway due to significant flooding.

Heavy Rain, Duval

When
June 9, 9:06 PM EST
Where
Duval County, 2.16 mi SSE of Jacksonville
Reported by
Broadcast Media
Coordinates
30.320, -81.660

Portions of San Marco Blvd in downtown Jacksonville were inundated by more than a foot of standing water.

Heavy Rain, Duval

When
June 10, 9:00 PM EST
Where
Duval County, 0.91 mi NW of Bowden
Reported by
Public
Coordinates
30.280, -81.630

Reba Street was flooded near Philips Highway and the street was closed. Water was waist deep and property was flooded. The time of the causative event was based on radar.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2012Every state in 2012This day in weather historyWarnings in Florida, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 393655, 393658, 393662, 393711.